Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 17 (2021), 076, 24 pages      arXiv:2104.06661

Quantum Representation of Affine Weyl Groups and Associated Quantum Curves

Sanefumi Moriyama a and Yasuhiko Yamada b
a) Department of Physics/OCAMI/NITEP, Osaka City University, Sugimoto, Osaka 558-8585, Japan
b) Department of Mathematics, Kobe University, Rokko, Kobe 657-8501, Japan

Received May 13, 2021, in final form August 04, 2021; Published online August 15, 2021

We study a quantum (non-commutative) representation of the affine Weyl group mainly of type $E_8^{(1)}$, where the representation is given by birational actions on two variables $x$, $y$ with $q$-commutation relations. Using the tau variables, we also construct quantum ''fundamental'' polynomials $F(x,y)$ which completely control the Weyl group actions. The geometric properties of the polynomials $F(x,y)$ for the commutative case is lifted distinctively in the quantum case to certain singularity structures as the $q$-difference operators. This property is further utilized as the characterization of the quantum polynomials $F(x,y)$. As an application, the quantum curve associated with topological strings proposed recently by the first named author is rederived by the Weyl group symmetry. The cases of type $D_5^{(1)}$, $E_6^{(1)}$, $E_7^{(1)}$ are also discussed.

Key words: affine Weyl group; quantum curve; Painlevé equation.

pdf (526 kb)   tex (37 kb)  


  1. Aganagic M., Cheng M.C.N., Dijkgraaf R., Krefl D., Vafa C., Quantum geometry of refined topological strings, J. High Energy Phys. 2012 (2012), no. 11, 019, 53 pages, arXiv:1105.0630.
  2. Aganagic M., Dijkgraaf R., Klemm A., Mariño M., Vafa C., Topological strings and integrable hierarchies, Comm. Math. Phys. 261 (2006), 451-516, arXiv:hep-th/0312085.
  3. Benini F., Benvenuti S., Tachikawa Y., Webs of five-branes and ${\mathcal N}=2$ superconformal field theories, J. High Energy Phys. 2009 (2009), no. 9, 052, 33 pages, arXiv:0906.0359.
  4. Bershtein M., Gavrylenko P., Grassi A., Quantum spectral problems and isomonodromic deformations, arXiv:2105.00985.
  5. Bershtein M., Gavrylenko P., Marshakov A., Cluster integrable systems, $q$-Painlevé equations and their quantization, J. High Energy Phys. 2018 (2018), no. 2, 077, 34 pages, arXiv:1711.02063.
  6. Bershtein M.A., Shchechkin A.I., $q$-deformed Painlevé $\tau$ function and $q$-deformed conformal blocks, J. Phys. A: Math. Theor. 50 (2017), 085202, 22 pages, arXiv:1608.02566.
  7. Bonelli G., Grassi A., Tanzini A., Quantum curves and $q$-deformed Painlevé equations, Lett. Math. Phys. 109 (2019), 1961-2001, arXiv:1710.11603.
  8. Bonelli G., Lisovyy O., Maruyoshi K., Sciarappa A., Tanzini A., On Painlevé/gauge theory correspondence, Lett. Math. Phys. 107 (2017), 2359-2413, arXiv:1612.06235.
  9. Chekhov L., Mazzocco M., Rubtsov V., Quantised Painlevé monodromy manifolds, Sklyanin and Calabi-Yau algebras, Adv. Math. 376 (2021), 107442, 52 pages, arXiv:2020.10744.
  10. Chen J., Haghighat B., Kim H.-C., Sperling M., Wang X., $E$-string quantum curve, arXiv:2103.16996.
  11. Codesido S., Grassi A., Mariño M., Spectral theory and mirror curves of higher genus, Ann. Henri Poincaré 18 (2017), 559-622, arXiv:1507.02096.
  12. Codesido S., Gu J., Mariño M., Operators and higher genus mirror curves, J. High Energy Phys. 2017 (2017), no. 2, 092, 53 pages, arXiv:1609.00708.
  13. Eguchi T., Sakai K., Seiberg-Witten curve for $E$-string theory revisited, Adv. Theor. Math. Phys. 7 (2003), 419-455, arXiv:hep-th/0211213.
  14. Fomin S., Zelevinsky A., The Laurent phenomenon, Adv. in Appl. Math. 28 (2002), 119-144, arXiv:math.CO/0104241.
  15. Furukawa T., Moriyama S., Sugimoto Y., Quantum mirror map for del Pezzo geometries, J. Phys. A: Math. Theor. 53 (2020), 385401, 18 pages, arXiv:1908.11396.
  16. Gamayun O., Iorgov N., Lisovyy O., Conformal field theory of Painlevé VI, J. High Energy Phys. 2012 (2012), no. 10, 038, 24 pages, Erratum, J. High Energy Phys. 2012 (2012), no. 10, 183, 1 page, arXiv:1207.0787.
  17. Grammaticos B., Nijhoff F.W., Ramani A., Discrete Painlevé equations, in The Painlevé Property, CRM Ser. Math. Phys., Springer, New York, 1999, 413-516.
  18. Grassi A., Hatsuda Y., Mariño M., Topological strings from quantum mechanics, Ann. Henri Poincaré 17 (2016), 3177-3235, arXiv:1410.3382.
  19. Hasegawa K., Quantizing the Bäcklund transformations of Painlevé equations and the quantum discrete Painlevé VI equation, in Exploring New Structures and Natural Constructions in Mathematical Physics, Adv. Stud. Pure Math., Vol. 61, Math. Soc. Japan, Tokyo, 2011, 275-288, arXiv:math.QA/0703036.
  20. Hatsuda Y., Mariño M., Moriyama S., Okuyama K., Non-perturbative effects and the refined topological string, J. High Energy Phys. 2014 (2014), no. 9, 168, 42 pages, arXiv:1306.1734.
  21. Hatsuda Y., Moriyama S., Okuyama K., Instanton effects in ABJM theory from Fermi gas approach, J. High Energy Phys. 2013 (2013), no. 1, 158, 40 pages, arXiv:1211.1251.
  22. Hatsuda Y., Moriyama S., Okuyama K., Instanton bound states in ABJM theory, J. High Energy Phys. 2013 (2013), no. 5, 054, 22 pages, arXiv:1301.5184.
  23. Huang M.-X., On gauge theory and topological string in Nekrasov-Shatashvili limit, J. High Energy Phys. 2012 (2012), no. 6, 152, 40 pages, arXiv:1205.3652.
  24. Huang M.-X., Klemm A., Reuter J., Schiereck M., Quantum geometry of del Pezzo surfaces in the Nekrasov-Shatashvili limit, J. High Energy Phys. 2015 (2015), no. 2, 031, 52 pages, arXiv:1401.4723.
  25. Huang M.-X., Sugimoto Y., Wang X., Quantum periods and spectra in dimer models and Calabi-Yau geometries, J. High Energy Phys. 2020 (2020), no. 9, 168, 36 pages, arXiv:2006.13482.
  26. Jimbo M., Miwa T., Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. II, Phys. D 2 (1981), 407-448.
  27. Jimbo M., Nagoya H., Sakai H., CFT approach to the $q$-Painlevé VI equation, J. Integrable Syst. 2 (2017), xyx009, 27 pages, arXiv:1706.01940.
  28. Kajiwara K., Masuda T., Noumi M., Ohta Y., Yamada Y., Cubic pencils and Painlevé Hamiltonians, Funkcial. Ekvac. 48 (2005), 147-160, arXiv:nlin.SI/0403009.
  29. Kajiwara K., Noumi M., Yamada Y., Geometric aspects of Painlevé equations, J. Phys. A: Math. Theor. 50 (2017), 073001, 164 pages, arXiv:1509.08186.
  30. Kashaev R., Mariño M., Zakany S., Matrix models from operators and topological strings, 2, Ann. Henri Poincaré 17 (2016), 2741-2781, arXiv:1505.02243.
  31. Kels A.P., Yamazaki M., Lens generalisation of $\tau$-functions for the elliptic discrete Painlevé equation, Int. Math. Res. Not. 2021 (2021), 110-151, arXiv:1810.12103.
  32. Kim S.-S., Taki M., Yagi F., Tao probing the end of the world, Prog. Theor. Exp. Phys. 2015 (2015), 083B02, 29 pages, arXiv:1504.03672.
  33. Kim S.-S., Yagi F., 5d $E_n$ Seiberg-Witten curve via toric-like diagram, J. High Energy Phys. 2015 (2015), no. 6, 082, 62 pages, arXiv:1411.7903.
  34. Kimura T., Pestun V., Twisted reduction of quiver W-algebrass, arXiv:1905.03865.
  35. Kirillov A.N., Dilogarithm identities, Progr. Theoret. Phys. Suppl. 118 (1995), 61-142, arXiv:hep-th/9408113.
  36. Kubo N., Moriyama S., Nosaka T., Symmetry breaking in quantum curves and super Chern-Simons matrix models, J. High Energy Phys. 2019 (2019), no. 1, 210, 29 pages, arXiv:1811.06048.
  37. Kuroki G., Quantum groups and quantization of Weyl group symmetries of Painlevé systems, in Exploring New Structures and Natural Constructions in Mathematical Physics, Adv. Stud. Pure Math., Vol. 61, Math. Soc. Japan, Tokyo, 2011, 289-325, arXiv:0808.2604.
  38. Kuroki G., Regularity of quantum tau-functions generated by quantum birational Weyl group actions, arXiv:1206.3419.
  39. Mironov A., Morozov A., Nekrasov functions from exact Bohr-Sommerfeld periods: the case of ${\rm SU}(N)$, J. Phys. A: Math. Theor. 43 (2010), 195401, 11 pages, arXiv:0911.2396.
  40. Mizoguchi S., Yamada Y., $W(E_{10})$ symmetry, M-theory and Painlevé equations, Phys. Lett. B 537 (2002), 130-140, arXiv:hep-th/0202152.
  41. Moriyama S., Spectral theories and topological strings on del Pezzo geometries, J. High Energy Phys. 2020 (2020), no. 10, 154, 53 pages, arXiv:2007.05148.
  42. Moriyama S., Nosaka T., Yano K., Superconformal Chern-Simons theories from del Pezzo geometries, J. High Energy Phys. 2017 (2017), no. 11, 089, 40 pages, arXiv:1707.02420.
  43. Nagao H., Yamada Y., Study of $q$-Garnier system by Padé method, Funkcial. Ekvac. 61 (2018), 109-133, arXiv:1601.01099.
  44. Nekrasov N., Pestun V., Seiberg-Witten geometry of four dimensional ${\mathcal N}=2$ quiver gauge theories, arXiv:1211.2240.
  45. Noumi M., Ruijsenaars S., Yamada Y., The elliptic Painlevé Lax equation vs. van Diejen's 8-coupling elliptic Hamiltonian, SIGMA 16 (2020), 063, 16 pages, arXiv:1903.09738.
  46. Noumi M., Yamada Y., Affine Weyl groups, discrete dynamical systems and Painlevé equations, Comm. Math. Phys. 199 (1998), 281-295, arXiv:math.QA/9804132.
  47. Noumi M., Yamada Y., Birational Weyl group action arising from a nilpotent Poisson algebra, in Physics and Combinatorics 1999 (Nagoya), World Sci. Publ., River Edge, NJ, 2001, 287-319, arXiv:math.QA/0012028.
  48. Ohta Y., Ramani A., Grammaticos B., An affine Weyl group approach to the eight-parameter discrete Painlevé equation, J. Phys. A: Math. Gen. 34 (2001), 10523-10532.
  49. Sakai H., Rational surfaces associated with affine root systems and geometry of the Painlevé equations, Comm. Math. Phys. 220 (2001), 165-229.
  50. Takemura K., On $q$-deformations of the Heun equation, SIGMA 14 (2018), 061, 16 pages, arXiv:1712.09564.
  51. Tsuda T., Tropical Weyl group action via point configurations and $\tau$-functions of the $q$-Painlevé equations, Lett. Math. Phys. 77 (2006), 21-30.
  52. Yamada Y., An elliptic Garnier system from interpolation, SIGMA 13 (2017), 069, 8 pages, arXiv:1706.05155.

Previous article  Next article  Contents of Volume 17 (2021)